Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 77, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 4, 2021, 4:25 PM EST. It took effect at Dec 4, 2021, 11:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 4:25 PM EST (21:25 UTC)
- In effect from
- Dec 4, 2021, 11:00 PM EST
- Expired
- Dec 5, 2021, 2:52 AM EST
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
166 WHUS71 KCAR 042125 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 425 PM EST Sat Dec 4 2021 ANZ050>052-051000- /O.NEW.KCAR.SC.Y.0077.211205T0400Z-211205T1800Z/ /O.NEW.KCAR.GL.A.0021.211206T1200Z-211207T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 425 PM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. For the Gale Watch, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 1 PM EST Sunday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
3 follow-up statements
964 WHUS71 KCAR 042307 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 607 PM EST Sat Dec 4 2021 ANZ050>052-050715- /O.CON.KCAR.SC.Y.0077.211205T0400Z-211205T1800Z/ /O.CON.KCAR.GL.A.0021.211206T1200Z-211207T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 607 PM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. For the Gale Watch, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 ft possible on the coastal waters and 5 to 8 ft possible on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 1 PM EST Sunday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
048 WHUS71 KCAR 050213 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 913 PM EST Sat Dec 4 2021 ANZ050>052-051015- /O.CON.KCAR.SC.Y.0077.211205T0400Z-211205T1800Z/ /O.CON.KCAR.GL.A.0021.211206T1200Z-211207T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 913 PM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. For the Gale Watch, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 ft possible on the coastal waters and 5 to 8 ft possible on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 1 PM EST Sunday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
416 WHUS71 KCAR 050752 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 252 AM EST Sun Dec 5 2021 ANZ050>052-051600- /O.CAN.KCAR.SC.Y.0077.000000T0000Z-211205T1800Z/ /O.UPG.KCAR.GL.A.0021.211206T1200Z-211207T1500Z/ /O.NEW.KCAR.GL.W.0031.211206T1200Z-211207T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 252 AM EST Sun Dec 5 2021 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 10 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM Monday to 10 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 12:59 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 4, 12:59 PM EST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1259 PM EST Sat Dec 4 2021 .SYNOPSIS... High pressure will cross the region today. Weak low pressure from central Canada will cross the region tonight then exit across the Maritimes Sunday. A warm front from strong low pressure moving northeast from the upper Great Lakes will lift across the region Sunday night into Monday. A strong cold front will cross the region Monday night as the low moves toward northern Quebec. High pressure will cross the region Tuesday. Another low from the Midwest will approach later Wednesday. && .NEAR TERM /THROUGH TONIGHT/... Update... High pressure will cross the region today. A clipper system will approach from the west later this afternoon. Generally expect mostly sunny skies through much of the afternoon. However, clouds will begin to increase across mostly western areas later this afternoon in advance of the clipper. High temperatures this afternoon will range from the upper teens to lower 20s north, to the mid to upper 20 interior Downeast with around 30 along the Downeast coast. Have updated to adjust for current conditions along with afternoon temperatures and clouds. Previous Discussion... Clds will be on the increase late tdy and erly eve ahead of a weak clipper s/wv and associated sfc low apchg from Cntrl Can. Initially, lgt sn will be breaking out ovr NW and W Cntrl ptns of the FA from the weakening primary sfc low movg into Ern QB, with another area of lgt sn developing alg the Downeast coast as a weak secondary sfc low develops alg the Downeast coast. Snfl in these two areas where we advertise highest likely PoPs will be arnd an inch with lcly up to 2 inches possible in a low QPF/high sn ratio environment. Over the Lower Penobscot vly, Cntrl, and NE ptns of the FA, lesser fcst QPF of 0.01 to 0.03 inches only justified hi chc PoPs with msly less than an 1 inch accumulation potential. In any event, this is the type of system that lgt sn/sn shwrs may fall from a thin translucent cld cvr, which will not allow for much in the way of nocturnal temp rises inland from the immediate coast. This fast movg system will exit the FA by daybreak Sun, with at least partial clrg in the pre-dawn hrs. Subsequently, there will be a short window for some radiational cooling before sunrise Sun, making for a tricky fcst of low temps, since with lgt sfc winds, a sig shallow sfc base invsn may have tm to form ovr some areas under decent radiational cooling conditions. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Deep layered westerly flow remains across the forecast area on Sunday as surface high slides east across the region. Forecast soundings across the north are showing some steeper lapse rates, with some moisture between H80-H90. Thus expecting a bit more in the way of mixed cloud and sun north, but mainly sunny downeast. Highs on Sunday still expected to be 6 to 8 degrees below daily normals. Surface high slides out into the open Atlantic to the south of Nova Scotia Sunday night. Upper flow becomes more southwest in response to upper trof approaching from the west, while surface low tracks east across the Great Lakes region later Sunday night. Models still keying on a band of snow developing across far northern areas later Sunday night in association with a warm front. This could produce an inch or two of snow across the north, especially the St. John Valley by daybreak on Monday. Otherwise, expect central and downeast areas to be mainly cloudy but dry. Expect slowly rising temperatures overnight, with increasing clouds and developing southerly flow. On Monday, deep layered southwest flow is expected in response to an approaching upper trof. Surface low in the vicinity of the upper Great Lakes region at 12Z Monday will intensify as it tracks northeast across Ontario province and into Quebec late Monday afternoon. Any snow across northern areas will change to rain showers later Monday morning, with rain showers expected downeast Southwest flow ahead of the approaching upper trof and surface cold front will result in an unseasonably warm day on Monday, with highs topping out in the upper 40s to near 50 degrees north and low to mid 50s downeast. Strong H925 low level jet ahead of the approaching front will result in increasing wind later Monday afternoon, especially Downeast. Headlines to address to increasing winds will likley be needed with subsequent forecast packages for portions of the forecast area. Intensifying surface low lifts across to our northeast Monday night with a strong cold front crossing the region overnight. Expect rain Monday night as the front crosses the region. The concern heading into Tuesday morning is that any standing water from Monday night's rainfall rapidly freezes, as temperatures quickly fall behind the strong cold front. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Tuesday will be a very cold and blustery day behind the cold front with high temperatures expected to occur early in the day, with steady of slowly falling temperatures expected in the strong cold advection. High pressure will remain across the region Tuesday night with mainly clear and cold conditions expected. The high will slide east early Wednesday. Low pressure will move northeast from the Mid Atlantic later Wednesday and then move northeast Wednesday night into Thursday. Still plenty of uncertainty this far out regarding the exact track of the low, but this system could bring accumulating snow to portions of the region later Wednesday into Thursday. High pressure will build back in on Friday. Temperatures through mid week will be below normal. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR conditions expected across the region this afternoon. MVFR conditions develop this evening with light snow or snow showers, which persist into the early morning hours with occasional IFR also possible. Variable winds 5 to 10 knots, becoming southwest this afternoon. Variable winds 5 to 10 knots, becoming west/northwest tonight. SHORT TERM: Sun...VFR. W-NW wind 10 to 15 kt G 20kt. Sun night...VFR, then becmg IFR in developing snow across the N terminals. mainly VFR downeast. Light Wind. Mon...Widespread MVFR/IFR in ocnl rain showers. S to SW wind increasing to 15 to 25 kt with G35kt or higher vcnty KBHB. Mon night...MVFR/IFR in rain. SW wind 15 to 25 kt G35kt becmg NW late. Tue-Tue Night...Mainly VFR. W to NW 10 to 20 kt G 25kt. Wed...VFR, then MVFR/IFR in developing snow late. NE wind 10 to 15 kt. && .MARINE... NEAR TERM: Expect conditions below small craft advisory levels this afternoon. Winds and seas are then xpctd to to increase back ovr SCA thresholds msly ovr the outer MZs late tonight into erly Sun morn. Kept close to blended wv model guidance for fcst wv hts with wvs composed of two spectral groups; a short fetch 4 to 6 sec and a weak open Atlc swell group of arnd 10 sec. SHORT TERM: SCA conditions are possible Sun. Gale Force winds are expected Monday and Monday night. SCA conditions expected Tue/Wed. && .TIDES/COASTAL FLOODING... A period of high astronomical tides will occur from now into Tuesday. The highest astronomical tide will be on Sunday morning, but that is not expected to coincide with any storm surge or significant wave hts. Monday, however, is a different story. A strong southerly flow is expected to generate storm surge and waves could increase towards 10 ft. Therefore, there is potential for coastal flooding and splashover at the Monday high tide near noon. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/VJN Short Term...TWD Long Term...TWD Aviation...Norcross/TWD Marine...Norcross/VJN/TWD Tides/Coastal Flooding...MCW
Hazardous weather outlook, Dec 4, 4:37 AM EST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 437 AM EST Sat Dec 4 2021 MEZ001>006-010-050945- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 437 AM EST Sat Dec 4 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Light snow accumulations are expected Sunday night through early Monday, especially across the St. John Valley. The snow will transition to rain Monday, with gusty south winds expected, which will persist into Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029>032-050945- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 437 AM EST Sat Dec 4 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty south winds are expected Monday into Monday night, with the strongest winds along the Downeast coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-050945- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 437 AM EST Sat Dec 4 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale Force winds are possible Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 9:26 PM EST | Small Craft Advisory | CAR | 15 hr | |
| Dec 4, 4:25 PM EST | Gale Watch | CAR | 10 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.